Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 68, NWS Quad Cities, IA

May 31, 2008Clinton County, Iowa; Bureau County, Carroll County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 31, 2008, 9:17 PM CDT for Clinton County, Iowa; Bureau County, Carroll County, Whiteside County, Illinois. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 9:17 PM CDT (02:17 UTC)
Expired
May 31, 2008, 10:15 PM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Clinton County, IA, Bureau County, IL, Carroll County, IL, Whiteside County, IL

What was reported inside it

TimeReportWhereRemark
May 31, 9:31 PM CDTHAIL 0.752 E Ustick, IL
May 31, 9:33 PM CDTHAIL 0.881 N Garden Plain, IL
May 31, 9:40 PM CDTHAIL 0.252 W Rock Falls, IL
May 31, 9:40 PM CDTHAIL 0.253 Se Coleta, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 010216
SVRDVN
IAC045-ILC011-015-195-010315-
/O.NEW.KDVN.SV.W.0068.080601T0217Z-080601T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTH CENTRAL CARROLL COUNTY IN NORTHWEST ILLINOIS...
  WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 1015 PM CDT.

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY 6 MILES NORTH OF FULTON...OR 8
  MILES NORTH OF CLINTON...AND MOVING SOUTHEAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST CLINTON AROUND 925 PM CDT...
  MORRISON AROUND 935 PM CDT...
  LYNDON...PROPHETSTOWN AND 8 MILES SOUTHWEST OF EMERSON AROUND 945
  PM CDT...
  TAMPICO AROUND 955 PM CDT...
  DEER GROVE AROUND 1005 PM CDT...

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 23 AND 43.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4161 8966 4157 8986 4194 9031 4201 9010
      4183 8963
TIME...MOT...LOC 0217Z 315DEG 37KT 4193 9016

$$
2 follow-up statements
000 
WWUS53 KDVN 010247
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT SAT MAY 31 2008

IAC045-ILC015-010257-
/O.CAN.KDVN.SV.W.0068.000000T0000Z-080601T0315Z/
CLINTON IA-CARROLL IL-
947 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL AND EAST
CENTRAL CLINTON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PRODUCING LARGE HAIL HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.


LAT...LON 4161 8966 4157 8986 4181 9014 4192 8984
      4183 8963
TIME...MOT...LOC 0247Z 316DEG 40KT 4171 8980

$$

ILC011-195-010315-
/O.CON.KDVN.SV.W.0068.000000T0000Z-080601T0315Z/
WHITESIDE IL-BUREAU IL-
947 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN BUREAU AND WHITESIDE COUNTIES...

AT 933 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR ROUND GROVE...OR 7 MILES SOUTHEAST OF MORRISON...
MOVING SOUTHEAST AT 46 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAMPICO AROUND 955 PM CDT...
  DEER GROVE AROUND 1000 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4161 8966 4157 8986 4181 9014 4192 8984
      4183 8963
TIME...MOT...LOC 0247Z 316DEG 40KT 4171 8980

$$

ERVIN
000 
WWUS53 KDVN 010320
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT SAT MAY 31 2008

ILC011-195-010330-
/O.EXP.KDVN.SV.W.0068.000000T0000Z-080601T0315Z/
WHITESIDE IL-BUREAU IL-
1020 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU AND
WHITESIDE COUNTIES EXPIRES AT 1015 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4161 8966 4157 8986 4181 9014 4192 8984
      4183 8963
TIME...MOT...LOC 0247Z 316DEG 40KT 4171 8980

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 31, 3:20 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT MAY 31 2008

.SYNOPSIS...
REGION REMAINS WITHIN NORTHWEST FLOW. SEVERAL DISTURBANCES EMBEDDED WITHIN
FLOW TRIGGERING PCPN. ONE WEAK WAVE WAS EVIDENT IN WATER VAPOR
OVER SOUTH CENTRAL IA... PRODUCING SOME MID/HIGH CLOUDINESS IN WEAK WARM
ADVECTION. RIGHT ENTRANCE REGION OF JET THOUGH IN COMBINATION WITH
POSITIVE VORTICITY ADVECTION GENERATING FEW SHOWERS OVER NORTHERN MO.
MORE VIGOROUS WAVE SEEN DIVING DOWN THROUGH NORTHWEST MN AND COMBINED WITH
COLD POOL ALOFT /STEEP LAPSE RATES/ PRODUCING SCT TSRA WITH
THREAT FOR LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS... WITH SEVERE
TSTM WATCH NOW OUT JUST TO OUR NORTH FROM FAR NORTHEAST IA THROUGH MUCH OF
CENTRAL MN.

&&

.SHORT TERM...TONIGHT AND SUNDAY...
ENHANCED CU FIELD SAGGING SOUTH THROUGH NORTHERN CWA ATTIM MAY SPAWN ISOLD
SHRA OR TSRA NEXT COUPLE OF HOURS... BUT BULK OF CONVECTION EXPECTED
NORTH/WEST OF CWA WITH COLD POOL AND GIVEN CLOSE PROXIMITY TO ASCENT FROM
SHORTWAVE DIVING THROUGH NORTHWEST MN. POTENTIAL FOR SOME OF THIS CONVECTION
CURRENTLY DEVELOPING OVER SOUTHEAST MN TO PROPAGATE INTO THE NORTHERN
CWA THIS EVE...BUT PAST PEAK HEATING AND LIKELY IN WEAKENING STAGES...SO THE
SEVERE THREAT LOOKS RATHER MINIMAL. KEPT FCST DRY OVERNIGHT THOUGH CANT
RULE OUT ISOLD SHOWERS IN CLOSE PROXIMITY TO NORTHERB COUNTIES WITH MN WAVE
TRAVERSING SOUTHEAST THROUGH WI. LITTLE CHANGE THERMALLY... THUS LOWS
TONIGHT SIMILAR TO LAST NIGHT WITH FEW M50S BUT FAIRLY WIDESPREAD U50S TO
L60S. LITTLE CHANGE ON SUNDAY WITH COLD POOL ALOFT...THOUGH MAIN CORE
TO OUR NORTH/EAST...AND CONVECTIVE TEMPS IN U70S TO AROUND 80... BUT DONT
SEE EVIDENCE OF COHERENT UPPER LEVEL TRIGGER WITH MN WAVE PASSING THROUGH
WI... AND FEEL PCPN CHCS BELOW MENTION IN FCST ATTIM. LITTLE CHANGE IN
AIRMASS WILL MEAN HIGH TEMPS SIMILAR TO THOSE OF TODAY... BUT A DEG OR TWO
WARMER IN SOME AREAS WITH MORE SUNSHINE.         ..MCCLURE..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
OVERVIEW...THE MONTH OF JUNE TO START ACTIVE AS A MAJOR TROUGH TAKES
SHAPE IN THE WESTERN UNITED STATES EARLY TO MIDDLE PORTION OF NEXT
WEEK. THE TROUGH THEN LIFTS INTO THE MIDWEST BY THE END OF THE WEEK
FOLLOWED BY ANOTHER MAJOR TROUGH MOVING INTO THE WEST BEYOND THIS
PERIOD.  WITH PLENTIFUL GULF MOISTURE...INSTABILITY AND FAVORABLE
DYNAMICS THERE WILL BE AMPLE OPPORTUNITIES FOR THUNDERSTORMS. HEAVY
RAIN AND SEVERE WEATHER LIKELY BUT TRIED TO CONFINE THE BETTER
CHANCES FOR STORMS TO MONDAY NIGHT AND AGAIN THURSDAY AND THURSDAY
NIGHT WITH SMALLER CHANCES IN BETWEEN. HOWEVER TIMING MAY NEED TO BE
ADJUSTED AS WE GET CLOSER TO THE EVENTS.

.DETAILS...
A CONSISTENT SIGNAL BY THE OPERATIONAL MODELS IS THE POTENTIAL FOR
AT LEAST SEVERAL INCHES OF RAIN MONDAY NIGHT. SEVERE WEATHER IS ALSO
A THREAT EARLY IN THE MCS DEVELOPMENT. WITH MANY RIVERS IN FLOOD AND
STILL RISING AND SATURATED GROUND FROM TWO PREVIOUS HEAVY RAIN
EVENTS THIS PAST WEEK...THIS POTENTIALLY SERIOUS SITUATION WILL NEED
TO BE MONITORED. THE MOST VULNERABLE AREA WOULD BE THE NORTHERN HALF
OF OUR CWA WHERE THE MOST RAIN HAS FALLEN LATELY.

OPERATIONAL MODELS ALSO CONSISTENT ON A DEEP CYCLONE IN THE NORTHERN
PLAINS REGION LATER IN THE WEEK AS THE MAJOR TROUGH OUT WEST PUSHES
INTO THE MIDWEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AHEAD
OF A RATHER STRONG COLD FRONT. A STRONG WIND FIELD AND DECENT
DYNAMICS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE THE RISK OF
SEVERE STORMS/HEAVY RAIN YET AGAIN.        ..HAASE..

&&

.AVIATION...
VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. ISOLD-SCT TSRA EXPECTED
OVER PORTIONS OF NORTHEAST IA AND NORTHERN IL TIL SUNSET IN ENHANCED
CUMULUS FIELD SAGGING SOUTH. KEPT JUST MENTION OF VCTS AT KDBQ TIL 03Z
GIVEN LIMITED COVERAGE AND LOW CONFIDENCE ON IMPACTING TERMINAL.
BULK OF PCPN EXPECTED TO DISSIPATE WITH LOSS OF HEATING... THOUGH CANT
RULE OUT ISOLD SHOWERS VCNTY OF KCID/KMLI TERMINALS LATER THIS EVE WITH
DECAYING REMNANTS. GUSTY NORTHWEST WINDS TO DROP OFF QUICKLY TO
AROUND 5 KTS SHORTLY AFTER SUNSET WHILE BACKING TO WEST AND SOUTHWEST.
WINDS THEN VEER TO NORTHWEST AND INCREASE ABOVE 10 KTS AFT 15Z WITH MIXING.
..MCCLURE..

&&

.HYDROLOGY...
SEVERAL TRIBUTARY RIVERS IN EASTERN IA (MAQUOKETA...CEDAR...IOWA AND
WAPSIPINICON) REMAIN ON THE RISE IN RESPONSE TO RECENT HEAVY RAIN.
THE MAQUOKETA RIVER AT MANCHESTER HAVING ALREADY CRESTED WILL
DROP BELOW FS LATE THIS AFTN. ISSUED FLOOD WARNING FOR THE
CEDAR RIVER AT CEDAR RAPIDS THIS MORNING WHERE MINOR FLOODING IS
EXPECTED. TWO OTHER POINTS KEEPING CLOSE EYE ON ARE VINTON AND LONE
TREE... WITH BOTH EXPECTED TO CREST IN THE NEXT 24 HOURS AROUND FS.
ALSO... WITH WAPSI AT INDEPENDENCE NOT HAVING REACHED FS... FCST
HAS BEEN REVISED DOWN FROM MAJOR TO MODERATE FLOODING FOR THE WAPSI
AT ANAMOSA SHAW ROAD. THIS LEAVES WAPSI AT DEWITT AND THE
IOWA RIVER AT MARENGO AS REMAINING POINTS FCST TO REACH MAJOR FS.

POTENTIAL STILL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN MON INTO TUE..
MAINLY LATE MON NGT INTO TUE AM... AS MODELS SUGGESTING POTENTIAL
FOR CONVECTIVE COMPLEX IN THE PLAINS TO ROLL E/SE DOWN ACROSS THE
AREA NORTH OF SFC WARM FRONT. THIS LOOKS TO BE FAIRLY PROGRESSIVE
WHICH WOULD BE GOOD NEWS IN KEEPING AMOUNTS MORE MANAGEABLE... WITH
IMPACTS MAINLY TO SLOW RATE OF FALL ON RIVERS. HOWEVER... HAVE SOME
CONCERNS WITH POTENTIAL FOR BACKBUILDING OR CELL TRAINING WITH SEVERAL
MODELS SHOWING VEERED LOW LEVEL JET INTO AREA TUE AM. IF THIS WERE
TO OCCUR...AND DEPENDING ON LOCATION...POTENTIAL TO ENHANCE RAINFALL
AMOUNTS AND POSSIBLY PROLONG CRESTS OR PRODUCE SECONDARY HIGHER CRESTS.
HOPEFULLY SHOULD BE ABLE TO REFINE HEAVY RAIN POTENTIAL... AND
LOCATION/AMOUNTS AND POTENTIAL IMPACTS ON AREA TRIBUTARY RIVERS NEXT
24 HOURS.   ..MCCLURE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

MCCLURE/HAASE
Hazardous weather outlook, May 31, 4:50 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT MAY 31 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A LINE FROM WALNUT ILLINOIS...THROUGH THE QUAD
CITIES...TO VINTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE WIND
GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. ISOLATED
SEVERE STORMS WILL BE MOST LIKELY BETWEEN THE HOURS OF 4 PM AND 7
PM.

RUNOFF FROM RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE
SIGNIFICANT RISES...AND IN SOME INSTANCES MODERATE TO MAJOR
FLOODING...ON TRIBUTARY RIVERS IN EASTERN IOWA. MORE DETAILED AND
UPDATED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT
PRODUCT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE
AREA. THE PRIMARY THREAT WILL BE LARGE HAIL.

TUESDAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN WILL PROVIDE A
FAVORABLE SETUP FOR DAILY THUNDERSTORM CHANCES. THERE WILL BE THE
POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. IT IS TOO EARLY TO
DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS OR AREAS AT MOST
RISK.

ON-GOING MINOR TO MAJOR FLOODING WILL CONTINUE ON TRIBUTARY RIVERS
IN EASTERN IOWA. HEAVY RAINFALL FROM THUNDERSTORMS MAY FURTHER
CONTRIBUTE TO THIS FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENT
PRODUCT FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SHEETS

In the hours before

Special weather statement, May 31, 4:32 PM CDT, 4 hours 45 minutes before
IAZ066-068-ILZ009-015>017-312230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT MAY 31 2008

...PEA SIZE HAIL POSSIBLE IN THUNDERSTORMS...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     CLINTON AND SCOTT

IN ILLINOIS
     WHITESIDE...ROCK ISLAND...HENRY AND BUREAU

INCLUDING THE FOLLOWING LOCATIONS
     ATKINSON...CLEVELAND...CORDOVA...ERIE...GENESEO...HAMPTON...
     HOOPPOLE...OSBORN...PORT BYRON...RAPIDS CITY...TAMPICO...
     CALAMUS...DONAHUE...ELDRIDGE...LE CLAIRE...LONG GROVE...
     MCCAUSLAND AND PRINCETON

AT 428 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PORT BYRON...OR ABOUT 10 MILES NORTHEAST OF
BETTENDORF...MOVING EAST AT 21 MPH. OTHER SMALL STORMS WERE
DEVELOPING OVER NORTHERN SCOTT COUNTY.  THESE STORMS WILL BE CAPABLE
OF CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.

ERVIN
Special weather statement, May 31, 5:26 PM CDT, 3 hours 51 minutes before
ILZ009-312300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SAT MAY 31 2008

...SMALL STRONG STORM WITH PEA SIZE HAIL...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 600 PM CDT FOR THE FOLLOWING
COUNTIES...

IN ILLINOIS
     WHITESIDE

INCLUDING THE FOLLOWING LOCATIONS
     EMERSON...GARDEN PLAIN...LYNDON...MORRISON...PROPHETSTOWN...ROCK
     FALLS...STERLING AND TAMPICO

AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF GARDEN PLAIN...OR ABOUT 6 MILES WEST OF
MORRISON...MOVING EAST AT 21 MPH. THIS STORM IS CAPABLE OF PRODUCING
LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.

ERVIN
Special weather statement, May 31, 8:16 PM CDT, 1 hour 1 minute before
IAZ042-054-ILZ001-002-007-010145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT MAY 31 2008

...SMALL HAIL AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DUBUQUE AND JACKSON

IN ILLINOIS
     JO DAVIESS...STEPHENSON AND CARROLL

INCLUDING THE FOLLOWING LOCATIONS
     ELIZABETH...GALENA...HANOVER...MENOMINEE...SCHAPVILLE...
     STOCKTON...WOODBINE...ANDREW...BELLEVUE...LA MOTTE...
     SPRINGBROOK...ST. DONATUS AND ZWINGLE

AT 813 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF ST. DONATUS...OR ABOUT 7 MILES WEST
OF GALENA...MOVING SOUTHEAST AT 34 MPH. THIS THUNDERSTORM IS CAPABLE
OF PRODUCING 1 HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH.

ERVIN
Local storm report, May 31, 8:23 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             4 N CENTRALIA           42.53N 90.84W
05/31/2008  M0.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1 MILE WEST OF SUNDOWN SKI RESORT. REPORT RELAYED BY DMX
            NWS OFFICE.

&&

ERVIN
Local storm report, May 31, 8:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             5 NE BELLEVUE           42.32N 90.36W
05/31/2008  M0.88 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            COMING DOWN HEAVILY. LOCATED 1 MILE EAST OF CHESTNUT
            MOUNTAIN SKI RESORT.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque61 min
May 31, 8:29 PM CDTSevere Thunderstorm WarningDVNJackson41 min
May 31, 10:02 PM CDTSevere Thunderstorm WarningDVNBureau, Whiteside58 min
May 31, 10:49 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.